First of all I would like to thank you for providing this valuable online service.
I need your advice on continuation of my acne treatment of Isotretinoin-20. I am 29 yrs old. My skin was very oily. I suffered from acute acne/pimples (just on face) problem ever since i was 15 years. There was not a single day when a new acne did not appear on my face. However, I never thought of visiting a doctor. To control acne, I used to wash my face 4-5 times daily using a 2% salicylic acid face wash (this was the one which gave me SOME relief).
But few months back I visited a doctor, who advised me to take Isotretinoin-20 tablet daily. This solved my acne problem in just 1 week. Sebum production decreased substantially. However, due to the nature of my work I had to relocate to a remote area. After a month I ran out of my medicine supply (during this time acne stopped completely). I could resume my course only after a gap of almost one month. During this period, my skin again became oily and I started getting few pimples. But now its been 3 months since I have resumed the medicine. I have not had a single acne in this time. Moreover, the skin has become dry ( I wash only once a day now). In all, I have taken the medicine for 4 months (1 month Medicine +1 Month Gap + 3 Month medicine).
Now, I am confused, whether I should stop taking the medicine or should I continue for some more time. I am asking this because one of my friend told me that taking this medicine for a long time is not good for liver. I shall be highly grateful if you could kindly advise me in this regard.
Thanks for your query on ATD.
Even if there is a gap of one month the drug remains in the body for a long time. As you are taking only 20 mg /day you can safely take it for two more months. Meanwhile, get your blood test done for liver enzymes & lipid profile.
Hope it cleared your doubts.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.